Alert archive / Virginia / High Wind Warnings in 2024

High Wind Warning 2, NWS Blacksburg, VA

February 12, 20244 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this high wind warning at Feb 12, 2024, 3:29 AM EST for 4 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Feb 13, 2024, 3:00 AM EST. It was in force for 9 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 12, 2024, 3:29 AM EST (08:29 UTC)
In effect from
Feb 13, 2024, 3:00 AM EST
Expired
Feb 13, 2024, 12:15 PM EST
In force
9 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, Floyd County, VA, Grayson County, VA

The radar

The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 13, 3:30 AM ESTNON-TSTM WND DMG2 Wsw Fleetwood, NCtree down.
Feb 13, 5:20 AM ESTNON-TSTM WND DMG2 Wsw Fancy Gap, VAA tree was blown down on Chance Creek Road.
Feb 13, 6:00 AM ESTNON-TSTM WND DMG1 Nw Boone, NCHalf of a pine tree was blown down next to an unoccupied vehicle causing minor damage to the vehicle.
Feb 13, 6:00 AM ESTNON-TSTM WND DMG3 Sw Flatridge, VAA tree was blown down near Flat Ridge. Report via social media.
Feb 13, 6:09 AM ESTNON-TSTM WND GST 651 W Foscoe, NC
Feb 13, 6:30 AM ESTNON-TSTM WND DMG1 W Pipers Gap, VAtree down at intersection of Shepherds Place and Pipers Gap Road.
Feb 13, 7:30 AM ESTNON-TSTM WND DMG3 S Flatwood, NC1 tree down.
Feb 13, 9:59 AM ESTNON-TSTM WND DMG1 Nw Boone, NCSeveral trees down across the county.
Feb 13, 10:40 AM ESTNON-TSTM WND DMG4 Se Floyd, VA2 trees down.
Feb 13, 10:45 AM ESTNON-TSTM WND DMG1 Nw Boone, NCA large limb from a pine tree fell and damaged a roof of an unoccupied vehicle.
Feb 13, 11:16 AM ESTNON-TSTM WND DMG1 Nnw Galax Hillsville, VAA tree was blown down near Exit 19 of Interstate-77.
Feb 13, 12:00 PM ESTNON-TSTM WND DMG5 S Grassy Creek, NCWinds blew down one tree near the intersection of Chestnut Hill Road and Old Highway 16.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2024-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2024-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

253 
WWUS71 KRNK 120829
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
329 AM EST Mon Feb 12 2024

NCZ001-002-018-VAZ015>017-121630-
/O.NEW.KRNK.HW.W.0002.240213T0800Z-240213T2000Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-
Including the cities of Boone, Floyd, Whitetop, Volney, West
Jefferson, Sparta, Troutdale, Galax, and Independence
329 AM EST Mon Feb 12 2024

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 3 PM EST TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga 
  Counties. In Virginia, Carroll, Floyd, and Grayson Counties.

* WHEN...From 3 AM to 3 PM EST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Scattered power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

&&

$$

NCZ003-019-VAZ007-009>014-018>020-022>024-032>035-WVZ042>044-507-508-
121630-
/O.NEW.KRNK.WI.Y.0006.240213T1100Z-240213T2000Z/
Surry-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-
Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of Dobson, Salem, Bland, Hinton, Quinwood,
White Sulphur Springs, Clifton Forge, New Castle, Duo, Rocky
Mount, Roanoke, Alderson, Wytheville, Tazewell, Wilkesboro, Buena
Vista, Pulaski, Radford, Hot Springs, Pearisburg, Fincastle,
Marion, Rainelle, Flat Top, Bedford, Stuart, Union, Covington,
Lexington, Hix, Amherst, Lewisburg, Bluefield, and Blacksburg
329 AM EST Mon Feb 12 2024

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM EST TUESDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest North Carolina, southwest Virginia, 
  and southeast West Virginia.

* WHEN...From 6 AM to 3 PM EST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs and some weaker trees could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

WP
4 follow-up statements
294 
WWUS71 KRNK 121511
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1011 AM EST Mon Feb 12 2024

NCZ001-002-018-VAZ015>017-130030-
/O.CON.KRNK.HW.W.0002.240213T0800Z-240213T2000Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-
Including the cities of Floyd, Troutdale, Whitetop, Volney,
Galax, Sparta, Independence, Boone, and West Jefferson
1011 AM EST Mon Feb 12 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM EST 
TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga 
  Counties. In Virginia, Carroll, Floyd, and Grayson Counties.

* WHEN...From 3 AM to 3 PM EST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Scattered power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

&&

$$

NCZ004>006-020-VAZ043>045-058-130030-
/O.EXA.KRNK.WI.Y.0006.240213T1100Z-240213T2000Z/
Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell-
Halifax-
Including the cities of Yadkinville, South Boston, Eden,
Martinsville, Danville, Yanceyville, Lynchburg, and Danbury
1011 AM EST Mon Feb 12 2024

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM EST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In North Carolina, Caswell, Rockingham, Stokes, and Yadkin 
  Counties. In Virginia, Campbell, Halifax, Henry, and Pittsylvania 
  Counties.

* WHEN...From 6 AM to 3 PM EST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs and some weaker trees could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NCZ003-019-VAZ007-009>014-018>020-022>024-032>035-WVZ042>044-507-508-
130030-
/O.CON.KRNK.WI.Y.0006.240213T1100Z-240213T2000Z/
Surry-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-
Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of Quinwood, Wytheville, Hinton, Fincastle,
Alderson, Dobson, Bedford, Pearisburg, White Sulphur Springs,
Hix, Marion, Bluefield, Bland, Flat Top, Pulaski, Blacksburg,
Wilkesboro, Buena Vista, New Castle, Stuart, Roanoke, Union,
Rainelle, Rocky Mount, Salem, Hot Springs, Clifton Forge,
Amherst, Tazewell, Lexington, Radford, Covington, Duo, and
Lewisburg
1011 AM EST Mon Feb 12 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM EST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of north central and northwest North Carolina, 
  central, south central, southwest, and west central Virginia, and 
  southeast West Virginia.

* WHEN...From 6 AM to 3 PM EST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs and some weaker trees could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

BMG
480 
WWUS71 KRNK 122350
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
650 PM EST Mon Feb 12 2024

NCZ001-002-018-VAZ015>017-130800-
/O.CON.KRNK.HW.W.0002.240213T0800Z-240213T2000Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-
Including the cities of Galax, Floyd, Boone, Volney, Whitetop,
Independence, Troutdale, Sparta, and West Jefferson
650 PM EST Mon Feb 12 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM EST 
TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga 
  Counties. In Virginia, Carroll, Floyd, and Grayson Counties.

* WHEN...From 3 AM to 3 PM EST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

&&

$$

NCZ003>006-019-020-VAZ007-009>014-018>020-022>024-032>035-043>045-
058-WVZ042>044-507-508-130800-
/O.CON.KRNK.WI.Y.0006.240213T1100Z-240213T2000Z/
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Tazewell-Smyth-
Bland-Giles-Wythe-Pulaski-Montgomery-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Henry-Pittsylvania-Campbell-Halifax-Mercer-Summers-Monroe-Eastern
Greenbrier-Western Greenbrier-
Including the cities of South Boston, Hot Springs, Union,
Bedford, Danville, Yadkinville, Radford, Rainelle, Lexington,
Amherst, New Castle, Salem, Duo, Stuart, Rocky Mount, White
Sulphur Springs, Wilkesboro, Clifton Forge, Bland, Bluefield,
Quinwood, Pearisburg, Wytheville, Martinsville, Dobson,
Yanceyville, Tazewell, Hinton, Covington, Blacksburg, Hix,
Alderson, Eden, Flat Top, Danbury, Buena Vista, Lynchburg,
Marion, Roanoke, Pulaski, Lewisburg, and Fincastle
650 PM EST Mon Feb 12 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM EST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of north central and northwest North Carolina, 
  central, south central, southwest, and west central Virginia, and 
  southeast West Virginia.

* WHEN...From 6 AM to 3 PM EST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

RS
160 
WWUS71 KRNK 130713
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
213 AM EST Tue Feb 13 2024

NCZ001-002-018-VAZ015>017-132000-
/O.CON.KRNK.HW.W.0002.240213T0800Z-240213T2000Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-
Including the cities of Sparta, Independence, Boone, Troutdale,
Whitetop, Volney, Floyd, West Jefferson, and Galax
213 AM EST Tue Feb 13 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS 
AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga 
  Counties. In Virginia, Carroll, Floyd, and Grayson Counties.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. The 
  wet ground will make it easier for trees to topple over. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NCZ003>006-019-020-VAZ007-009>014-018>020-022>024-032>035-043>045-
058-WVZ042>044-507-508-132000-
/O.EXT.KRNK.WI.Y.0006.240213T0900Z-240213T2000Z/
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Tazewell-Smyth-
Bland-Giles-Wythe-Pulaski-Montgomery-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Henry-Pittsylvania-Campbell-Halifax-Mercer-Summers-Monroe-Eastern
Greenbrier-Western Greenbrier-
Including the cities of Blacksburg, Fincastle, Lynchburg,
Bedford, White Sulphur Springs, Tazewell, Bluefield, New Castle,
Rocky Mount, Alderson, South Boston, Danbury, Rainelle,
Yanceyville, Yadkinville, Danville, Wilkesboro, Hot Springs,
Bland, Duo, Covington, Flat Top, Roanoke, Pulaski, Wytheville,
Radford, Eden, Hix, Buena Vista, Stuart, Hinton, Salem, Union,
Dobson, Martinsville, Pearisburg, Lexington, Amherst, Lewisburg,
Clifton Forge, Marion, and Quinwood
213 AM EST Tue Feb 13 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of north central and northwest North Carolina, 
  central, south central, southwest, and west central Virginia, and 
  southeast West Virginia.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  wet ground will make it easier for trees to topple over.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

SH
478 
WWUS71 KRNK 131715
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1215 PM EST Tue Feb 13 2024

NCZ001-002-018-VAZ015>017-131815-
/O.CAN.KRNK.HW.W.0002.000000T0000Z-240213T2000Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-
Including the cities of Sparta, Troutdale, Floyd, Galax, Boone,
Volney, Whitetop, West Jefferson, and Independence
1215 PM EST Tue Feb 13 2024

...HIGH WIND WARNING IS CANCELLED...

Winds are gradually decreasing and will continue to do so through 
the afternoon. Winds will remain slightly gusty through this
evening.

$$

NCZ003>006-019-020-VAZ007-009>014-018>020-022>024-032>035-043>045-
058-WVZ042>044-507-508-131815-
/O.CAN.KRNK.WI.Y.0006.000000T0000Z-240213T2000Z/
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Tazewell-Smyth-
Bland-Giles-Wythe-Pulaski-Montgomery-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Henry-Pittsylvania-Campbell-Halifax-Mercer-Summers-Monroe-Eastern
Greenbrier-Western Greenbrier-
Including the cities of Bedford, Pulaski, Roanoke, Danbury,
Radford, Fincastle, Lewisburg, Blacksburg, Buena Vista, Flat Top,
Union, Lexington, Quinwood, Danville, Covington, White Sulphur
Springs, Pearisburg, Bluefield, Tazewell, Duo, Salem, Hix,
Lynchburg, Clifton Forge, Yanceyville, Stuart, Alderson,
Rainelle, Marion, Eden, New Castle, Rocky Mount, Hot Springs,
Bland, Dobson, South Boston, Martinsville, Hinton, Wytheville,
Wilkesboro, Amherst, and Yadkinville
1215 PM EST Tue Feb 13 2024

...WIND ADVISORY IS CANCELLED...

Winds are gradually decreasing and will continue to do so through 
the afternoon. Winds will remain slightly gusty through this
evening.

$$

BMG

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this high wind warning went out at Feb 12, 12:27 AM EST, 3 hours 2 minutes earlier.

Area forecast discussion, Feb 12, 12:27 AM EST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1227 AM EST Mon Feb 12 2024

.SYNOPSIS...
A major winter storm will impact parts of the Mid-Atlantic
Monday into Tuesday with heavy snow across Pennsylvania and New
York, and moderate to heavy rain from the Virginias to Georgia.
This is expected to be a dynamic storm system with potential for
flooding, wind, and plowable snow, all of which will depend on
what part of the region you are in during that time frame.

For the central Appalachians, which includes southwestern
Virginia, southeastern West Virginia, and northwest North
Carolina, we are expecting primarily rain Monday and Monday
night, followed by strong gusty winds on Tuesday.

&&

.NEAR TERM /THROUGH TODAY/...
As of 1030 PM EST Sunday...

Key Messages:

1) Cloudy tonight

2) Rain redevelops Monday

Patchy fog has developed in the foothills and piedmont of
Virginia and North Carolina. Have slowed the arrival of the
steadier light to moderate rain until after 08Z/3AM. Little to
no change needed to temperatures needed for tonight.

Previous discussion
As of 300 PM EST Sunday...

Forecast area remains within baroclinic zone through Monday with
surface front stalled just to our south. A vigorous short wave
trough over the southern Plains is forecast to move northeast
and become negatively tilted with time. This will result in
strong cyclogenesis along the front with low pressure deepening
is it tracks from a Texas to Pennsylvania, passing over or just
to our northwest. Our forecast area will remain withing the warm
sector aloft, maintaining an all rain forecast with onset of
rain beginning in the NC high country late tonight then over
spreading the remainder of the forecast area during the day
Monday. Heaviest rain is not anticipated until late in the day,
favoring the overnight period Monday night if there is to be any
flooding. Until then, expecting mainly cloud cover with little
or no weather hazards other that some visibility restriction
from late night fog. Temperatures through Monday are forecast to
remain above freezing.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
As of 200 PM EST Sunday...

Key Messages:
1. Strong and gusty winds Monday night through Tuesday.
2. Cooler temperatures on Tuesday, gradually warming by midweek.
3. Mountain snow showers through Tuesday.

Rain will be ongoing across the area by the start of this forecast
period. The center of the surface low will track just to the west of
the forecast area, up through the Mid Atlantic and into the
Northeast through Tuesday. This system is progressive, so once the
500mb trough sweeps through the region, rain will come to an end for
much of the area, outside of the western mountains, where moisture
wrapping around the surface low and cold northwesterly winds will
lead to lingering upslope snow showers through the day on Tuesday.

The bigger story following the passage of this weather system is the
strong and gusty winds expected Tuesday. A strong 850mb jet with
northwesterly winds near 50 knots will traverse the area through at
least midday, and impressive pressure rises behind the front,
combined with cold air advection, will lead to winds and gusts near
advisory level, especially over the higher terrain and in northwest
North Carolina and southwest Virginia. These winds will decrease by
Wednesday morning, but a breezy day Wednesday is still expected.

Brief upper ridging develops over the southeast and builds into the
area by Thursday, and increasing heights over the central
Appalachians will lead to increasing temperatures by midweek.
After the frontal passage Tuesday, surface high pressure will
keep the weather dry for Wednesday.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 200 PM EST Sunday...

Key Messages:
1. Dry weather for most through the end of the work week.
2. Upslope mountain snow showers Thursday night.
3. Next system to impact the area arrives for the weekend.

A surface low will drop into the area from the Great Lakes as
the the high pressure shifts towards the southeast by late
Thursday. Long range ensemble guidance keeps most of the upper
level forcing to the north of the area, and most deterministic
guidance shows the center of the surface low in the northern Mid
Atlantic and Northeast, despite differences in the specific
track. With the surface high still nearby and over the southern
Mid Atlantic and southeast states, this will help limit any
precipitation to the usual upslope areas for overnight Thursday
and into Friday morning. A deeper, northern stream 500mb trough
will move into the central US by the weekend, while a southern
stream frontal system develops across the southeast and Gulf
coast states, which will bring plenty of moisture to the south
and into the Mid Atlantic. There are increasing probabilities
for another round of precipitation to the area over the weekend
as Gulf moisture rides up and over the cold front. Best timing
looks to be Saturday, but given differences in the deterministic
guidance, confidence is low on specific timing and impacts.
Negative 850mb temperature anomalies over the northern Mid
Atlantic and northeast suggest some of the precipitation may
turn into snow Saturday into Sunday, but given how far out in
the forecast period this is, confidence is again low.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 1224 AM EST Monday...

Clouds will persist through tonight with rain re-developing
Monday. Cigs will favor MVFR/VFR early but should see them start
to tank of IFR between 08z-12z, continuing through Monday.

VSBYs will trend lower overnight as stratus and fog develops,
and then blo 4SM associated with widespread light to moderate
rain on Monday afternoon into Monday evening.

Winds remain light into Monday morning. Monday afternoon winds
will increase from the southeast, but still mainly under 10kts,
except some gusty winds at BLF after 00z/Tue.

Average confidence for ceiling, visibility, and wind.

AVIATION OUTLOOK...

Periods of sub-VFR conditions continue through late Monday
night with periods of rain. Wind speeds increase late Monday
night.

Some improvement is anticipated east of the mountains Tuesday
with gusty winds. MVFR clouds and upslope rain and snow showers
will remain on the western slopes of the central Appalachians
Tuesday. Winds Tuesday morning could gust over 40kt at ROA/BCB.

VFR Wednesday into Thursday as high pressure works in. There is
a small chance of rain and snow showers with MVFR ceiling and
visibility in southeast West Virginia on Thursday and Friday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...AMS/PM
SHORT TERM...AS
LONG TERM...AS
AVIATION...AMS/WP
Hazardous weather outlook, Feb 11, 2:50 PM EST, 12 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
250 PM EST Sun Feb 11 2024

VAZ007-009>020-022>024-034-035-WVZ042>044-507-508-122000-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-
Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Bedford-
Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
250 PM EST Sun Feb 11 2024

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Northwest winds could gust up to 45 mph late Monday night into
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>003-018-019-VAZ032-033-122000-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Patrick-Franklin-
250 PM EST Sun Feb 11 2024

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia and west central
Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Periods of rain Monday into Monday night could lead to poor drainage
flooding. In addition, northwest winds late Monday night into
Tuesday could gust up to 50 mph, especially in the higher
elevations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ004>006-020-VAZ043-044-058-059-122000-
Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Halifax-
Charlotte-
250 PM EST Sun Feb 11 2024

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina and south central Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a marginal risk of localized flooding Monday afternoon and
evening. Northwest winds Tuesday could gust over 40 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ045>047-122000-
Campbell-Appomattox-Buckingham-
250 PM EST Sun Feb 11 2024

This Hazardous Weather Outlook is for central Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Feb 12, 12:39 AM EST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Blacksburg VA
1239 AM EST Mon Feb 12 2024

VAZ034-035-044>047-058-059-120945-
Bedford-Amherst-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
Including the cities of Bedford, Amherst, Danville, Lynchburg,
Appomattox, South Boston, and Keysville
1239 AM EST Mon Feb 12 2024

...AREAS OF FOG EARLY THIS MORNING...

Fog will be dense at times this morning across the Virginia
Piedmont. Visibilities will fluctuate between a quarter mile to
over a mile in places. Those traveling should alert to rapid
changes in visibility. Slow down and use low beam headlights.

NCZ001-018-VAZ007-009-015-120945-
Ashe-Watauga-Tazewell-Smyth-Grayson-
Including the cities of West Jefferson, Boone, Tazewell, Marion,
Independence, Whitetop, Troutdale, and Volney
1239 AM EST Mon Feb 12 2024

...AREAS OF FOG EARLY THIS MORNING...

Fog will be dense at times this morning across the Mountain Empire
of Virginia into the Grayson Highlands and North Carolina High
Country. Visibilities will fluctuate between a quarter mile to
over a mile in places. Those traveling should alert to rapid
changes in visibility. Slow down and use low beam headlights.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 3:29 AM ESTWind AdvisoryRNKAlleghany, Amherst, Bath, Bedford, Bland, Botetourt and 24 more33 hr

Nearby

High Wind Warnings in Virginia, 2024High Wind Warnings in North Carolina, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.